Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 77, NWS Cleveland, OH

December 5, 2013

NWS Cleveland, OH issued this small craft advisory at Dec 5, 2013, 4:06 AM EST. It took effect at Dec 5, 2013, 2:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 4:06 AM EST (09:06 UTC)
In effect from
Dec 5, 2013, 2:00 PM EST
Expired
Dec 6, 2013, 4:00 AM EST
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WHUS71 KCLE 050906
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
406 AM EST THU DEC 5 2013

LEZ145>149-051715-
/O.NEW.KCLE.SC.Y.0077.131205T1900Z-131206T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
406 AM EST THU DEC 5 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EST FRIDAY. 

* WINDS AND WAVES: A COLD FRONT WILL MOVE ACROSS LAKE ERIE BY THIS
  AFTERNOON WITH WESTERLY WINDS INCREASING TO 15 TO 25 KNOTS IN
  ITS WAKE. WAVES WILL BUILD TO 4 TO 6 FEET. WINDS AND WAVES WILL
  DECREASE BY MID MORNING ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
758 
WHUS71 KCLE 051527
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1027 AM EST THU DEC 5 2013

LEZ145>149-052330-
/O.CON.KCLE.SC.Y.0077.131205T1900Z-131206T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1027 AM EST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM EST FRIDAY. 

* WINDS AND WAVES: A COLD FRONT WILL MOVE ACROSS LAKE ERIE BY 
  THIS AFTERNOON WITH WESTERLY WINDS INCREASING TO 15 TO 25 
  KNOTS IN ITS WAKE. WAVES WILL BUILD TO 4 TO 6 FEET. WINDS AND 
  WAVES WILL DECREASE BY MID MORNING ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
623 
WHUS71 KCLE 052038
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EST THU DEC 5 2013

LEZ145>149-060445-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-131206T1300Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
338 PM EST THU DEC 5 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WILL
  CONTINUE TO SUPPORT WAVES OF 3 TO 5 FEET ON THE LAKE OVERNIGHT.
  WINDS AND WAVES WILL DECREASE BY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT
PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
152 
WHUS71 KCLE 060254
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EST THU DEC 5 2013

LEZ145>149-060900-
/O.EXT.KCLE.SC.Y.0077.000000T0000Z-131206T0900Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
954 PM EST THU DEC 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS AND WAVES: WEST TO NORTHWEST WINDS 10 TO 20 KNOTS WILL
  CONTINUE OVERNIGHT. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 2 TO 4
  FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT
PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 11:48 PM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Dec 4, 11:48 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1148 PM EST WED DEC 4 2013

.SYNOPSIS...
LOW PRESSURE OVER MISSOURI WILL MOVE NORTH THROUGH LAKE SUPERIOR AND
PULL A COLD FRONT THROUGH THE AREA THURSDAY MORNING. THE FRONT WILL
STALL JUST SOUTH OF THE OHIO VALLEY AS A WAVE OF LOW PRESSURE MOVES
ALONG THE FRONT INTO VIRGINIA FRIDAY INTO FRIDAY NIGHT. ANOTHER LOW
WILL MOVE OUT OF THE GULF AND HEAD NORTH ACROSS OHIO EARLY MONDAY
PULLING AND ARCTIC COLD FRONT ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DECIDED TO CUT BACK ON POPS FOR THE OVERNIGHT HOURS. LATEST HRRR
MODEL AND NEW NAM MODEL COMING IN SHOWS PRECIPITATION WILL HOLD
OFF UNTIL MORNING. WILL STILL KEEP THE CHANCE POPS GOING THROUGH
THE NIGHT FOR ANY STRAY SHOWERS THAT DEVELOP.

TEMPERATURES ARE HOLDING STEADY OR WARMING SLIGHTLY AS WARM FRONT
MOVES NORTH ACROSS THE REGION. SO BUMPED UP MIN TEMPERATURES A FEW
DEGREES. ALSO...UPDATED HOURLY TEMPERATURES FOR TOMORROW TO
ACCOUNT FOR WARM TEMPERATURES IN THE MORNING AND THEN FALLING
TEMPERATURES IN THE AFTERNOON.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT SHOULD PROGRESS ACROSS THE CWA BY 3 PM SO WILL
CONTINUE TO REFLECT THE SHRA THREAT SHIFTING SE THEN SLOWING OVER
THE SE LATE IN THE DAY AS THE FRONT STARTS TO STALL. TEMPS ARE NOT
EXPECTED TO FALL ENOUGH TO CHANGE THE RAIN TO SNOW UNTIL AFTER
NIGHTFALL THU NIGHT.

A SW UPPER FLOW WILL CAUSE THE FRONT TO STALL THEN S/W ENERGY MOVING
OUT OF THE UPPER TROUGH WILL INDUCE A SURFACE WAVE THAT MOVES NE
ALONG THE FRONT INTO VA ON FRI. THE PRECIP SHOULD BE ABLE TO CHANGE
TO SNOW FOR ALL OF THE CWA BY THE END OF THU NIGHT. THE CURRENT
FORECAST OF 1 TO 2 INCHES OF SNOW FOR THU NIGHT STILL SEEMS
REASONABLE GIVEN THE CHANGING PRECIP TYPE. THE WAVE PUSHES THE SNOW
BACK NORTH SOME ON FRI THEN BY FRI EVE THE SNOW SHOULD BE PULLING SE
LEAVING JUST SOME LINGERING FLURRIES OR LIGHT SHSN FOR THE SNOWBELT
BY LATE FRI NIGHT INTO SAT.

HIGH PRESSURE BUILDING ACROSS THE LAKES SHOULD END THE THREAT FOR
LAKE EFFECT SHSN LATER SAT OR SAT EVE. HOWEVER...THE AREA IS NOT OUT
OF THE WOODS FOR MORE WINTRY PRECIP. THE PERSISTENT SW UPPER FLOW
WILL PULL ANOTHER LOW OUT OF THE GULF THAT IS EXPECTED TO HEAD NORTH
ACROSS OHIO SUN NIGHT. MOISTURE WILL SPREAD BACK NORTH INTO THE CWA
SAT NIGHT INTO SUN MORNING. SOME OF THE MODELS SHOW QPF SPREADING
BACK INTO THE SOUTHERN FRINGE OF THE CWA BY 12Z SUN. THIS SEEMS A
LITTLE FAST SO WILL HOLD OFF ON PRECIP MENTION SAT NIGHT.

TEMPS ON THU WILL BE TRANSITIONING AS THE COLD AIR STARTS TO SPREAD
IN BEHIND THE FRONT THEN BELOW NORMAL TEMPS ARE IN STORE FRI THRU
SAT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM BEGINS ON SUNDAY JUST AHEAD OF AN APPROACHING STORM
THAT BOTH THE GFS AND ECMWF BRING THROUGH THE REGION. SUNDAY 12Z THE
AIR MASS SHOULD STILL BE DRY BUT BY 18Z BOTH THE GFS AND ECMWF HAVE
DEEP MOISTURE SPREADING ACROSS THE AREA. MEANWHILE THE LOW WILL
STILL BE IN THE NORTHERN GLFMX WITH THE UPPER TROF DIGGING INTO THE
CENTRAL PLAINS. BY SUNDAY EVENING THE LOW WILL BE MOVING NORTH
THROUGH THE TENNESSEE VALLEY.  BY 12Z MONDAY THE LOW WILL BE OVER
LAKE HURON. MODELS INDICATE THAT THE PRECIP WILL BEGIN ACROSS THE
AREA SUNDAY MID DAY AS SNOW WITH WARM ADVECTION ALOFT CHANGING IT TO
SLEET AND RAIN SUNDAY EVENING AND OVERNIGHT MOST AREAS.  THE BEST
CHANCE TO REMAIN ALL SNOW WILL BE IN THE FAR NORTHWEST. BIG QUESTION
WILL BE HOW FAST WE WARM ABOVE FREEZING.  AT THIS TIME THERE COULD
BE A SIGNIFICANT TIME BELOW FREEZING SUGGESTING AN EXTENDED PERIOD
OF FREEZING RAIN...ESPECIALLY EAST HALF TO 2/3RDS OF THE AREA.  TIME
WILL TELL. BY MONDAY AFTERNOON ALL PRECIP WILL CHANGE TO A SLIGHT
SNOW AND THEN END...EXCEPT IN THE SNOWBELT.  TUESDAY THROUGH
THURSDAY MODELS UNLEASH THE ARCTIC WITH -16C TO -18C AIR AT 850MB
OVER THE LAKE.  FLOW WILL BE WNW SO EXPECT A SIGNIFICANT SNOW EVENT
FOR THE SNOWBELT. HIGHS SUNDAY AND MONDAY IN THE 30S AND MID 20S
TUESDAY.  WEDNESDAY HIGHS CLOSER TO 20.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
CIGS HAVE CONTINUED TO SLOWLY DESCEND BUT STILL REMAIN VFR ALL
AREAS. NEW GUIDANCE COMING IN IS SLOWER BRINGING PRECIP IN FROM THE
SOUTH AND IT WILL PROBABLY BE MID MORNING BEFORE IT REACHES THE
SOUTHERN END OF THE AREA AND MIDDAY BEFORE IT REACHES NW PA. THE
COLD FRONT IS STILL ON TRACK TO CLEAR THE AREA BY 18Z OR SO. ONCE
THE RAIN BEGINS CIGS SHOULD FINALLY DIP TO MVFR. EXPECTING A GOOD
6 TO 8 HOUR PERIOD OF STEADY PRECIP OVER ABOUT THE SE 2/3 TO 3/4
OF THE AREA. KTOL COULD END UP BEING DRY. THE PRECIP SHOULD END
FOR A FEW HOURS LATE IN THE DAY OR IN THE EARLY EVENING. HAVE THEN
BROUGHT IN SOME VERY LIGHT SNOW AT THE END OF THE TAF PERIOD.
WINDS HAVE ALREADY BEGUN TO PICK UP. GUSTS TO 30 KNOTS POSSIBLE AT
KERI WITH GUSTS ELSEWHERE TO AROUND 25 KNOTS. SE FLOW WILL BECOME
SW BY DAYBREAK AND THEN WESTERLY BEHIND THE FRONT.

OUTLOOK...PERIODS OF NON VFR THURSDAY AFTERNOON INTO FRIDAY THEN
LINGERING ACROSS NE OHIO AND NW PA THROUGH MONDAY.

&&

.MARINE...
SOUTHEAST WINDS WILL TURN SOUTH OVERNIGHT AS LOW PRESSURE MOVES
ACROSS THE WESTERN LAKES. WINDS WILL CONTINUE TO VEER THURSDAY
TURNING SOUTHEAST EARLY BEFORE TURNING WESTERLY BEHIND A COLD FRONT
ASSOCIATED WITH THE LOW. WINDS WILL TURN NORTHWEST THURSDAY NIGHT
THROUGH SATURDAY AS HIGH PRESSURE BUILDS ACROSS THE LAKE BEHIND THE
FRONT. SOUTH FLOW MAY DRIVE THE NEED FOR A SMALL CRAFT ADVISORY
OVERNIGHT BUT AT THIS TIME AM EXPECTING STRONGEST WINDS GIVEN THAT
IT IS OCCURRING IN WARM ADVECTION. THURSDAY NIGHT A SMALL CRAFT MAY
ALSO NEED TO BE CONSIDERED AS WEST WINDS BUILD WAVES TO NEAR 4 FEET
FOR A FEW HOURS BEFORE DROPPING OFF FRIDAY AS HIGH PRESSURE
CONTINUES TO BUILD TOWARD THE AREA. SUNDAY INTO MONDAY A SIGNIFICANT
STORM WILL CROSS THE OHIO VALLEY AND LOWER LAKES.  WINDS AND WAVES
WILL DEPEND ON THE EXACT TRACK.  AT THIS TIME THE LOW IS EXPECTED TO
TRACK ACROSS THE WESTERN BASIN ON SUNDAY NIGHT AND BE NORTH OF THE
LAKE ON MONDAY. EXPECTING EAST TO NORTHEAST WINDS AHEAD OF THE LOW
TURNING TO WEST AND INCREASING TO NEAR 30 KNOTS BEHIND THE LOW
MONDAY OR PERIODS BEYOND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...LOMBARDY
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...KUBINA
MARINE...TK
Hazardous weather outlook, Dec 4, 4:53 AM EST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
453 AM EST WED DEC 4 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-051100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
453 AM EST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LIGHT TO MODERATE SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT
INTO FRIDAY...ESPECIALLY ACROSS AREAS ALONG AND SOUTHEAST OF A
MANSFIELD TO YOUNGSTOWN LINE.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE SUNDAY NIGHT INTO
MONDAY ACROSS MUCH OF THE AREA. THIS INCLUDES THE POSSIBILITY OF
SNOW...FREEZING RAIN...AND OR RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:12 PM ESTWinter Weather AdvisoryCLEAshland, Ashtabula, Crawford, Cuyahoga, Geauga, Hancock and 17 more30 hr

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.